# SDR EIA2004002

- Difficulty date: January 9, 2004
- Submitted: January 15, 2004
- Operation: Air carrier
- Aircraft: N486EV
- Make and model: Boeing 747 212B
- Aircraft serial: 20888
- Aircraft time: 80,397 hours, 19,114 cycles
- System (JASC): 3310 · Flight Compartment Lighting
- Part: Rheostat
- Part number: 245904
- Part serial: 12363
- Condition: Overheated
- Location: Cockpit Lights
- Stage of operation: AP
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

ON FINAL APPROACH NOTICED STRONG ELECTRIAL BURNING ODOR UPON SELECTING FLAPS DOWN.  FOUND CENTER FWD BACKGROUND LIGHTING DIMMER/TRANSFORMER EXTREMELY HOT CB T137, PULLED AND COLLARED DMI PER 33-1 DMI 469.  REMOVED AND REPLACED INSTRUMENT LIGHT DIMMER AND CTR INSTRUMENT LIGHT RHEOSTAT.
